Alert archive / Maine / Gale Warnings in 2011

Gale Warning 40, NWS Gray, ME

December 26, 2011

NWS Gray, ME issued this gale warning at Dec 26, 2011, 4:33 PM EST. It took effect at Dec 27, 2011, 11:12 AM EST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 4:33 PM EST (21:33 UTC)
In effect from
Dec 27, 2011, 11:12 AM EST
Expired
Dec 29, 2011, 5:00 PM EST
In force
54 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WHUS71 KGYX 262133
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
433 PM EST MON DEC 26 2011

...GALE WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

.STRONG AND RAPIDLY DEEPENING LOW PRESSURE WILL TRACK NORTHWARD
THROUGH THE NORTHEAST TUESDAY INTO TUESDAY NIGHT. A STRONG
SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO
THIS...INCREASING SURFACE WINDS TO AROUND 35 TO 40 KNOTS. WINDS ON
THE OUTER WATERS MAY OCCASIONALLY GUST TO NEAR 50 KNOTS AT TIMES
LATE TUESDAY AND EARLY WEDNESDAY.

ANZ150>154-271245-
/O.NEW.KGYX.GL.W.0040.111228T0200Z-111228T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
433 PM EST MON DEC 26 2011

...GALE WARNING IN EFFECT FROM 9 PM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 6 AM EST WEDNESDAY. 

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH A FEW GUSTS UP TO
  50 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
10 follow-up statements
524 
WHUS71 KGYX 262314
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
614 PM EST MON DEC 26 2011

...GALE WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

.STRONG AND RAPIDLY DEEPENING LOW PRESSURE WILL TRACK NORTHWARD
THROUGH THE NORTHEAST TUESDAY INTO TUESDAY NIGHT. A STRONG
SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THIS...
INCREASING SURFACE WINDS TO AROUND 35 TO 40 KNOTS. WINDS ON THE
OUTER WATERS MAY OCCASIONALLY GUST TO NEAR 50 KNOTS AT TIMES LATE
TUESDAY AND EARLY WEDNESDAY.

ANZ150>154-271415-
/O.CON.KGYX.GL.W.0040.111228T0200Z-111228T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
614 PM EST MON DEC 26 2011

...GALE WARNING REMAINS IN EFFECT FROM 9 PM TUESDAY TO 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH A FEW GUSTS UP TO
  50 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
667 
WHUS71 KGYX 271134
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
634 AM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

.STRONG AND RAPIDLY DEEPENING LOW PRESSURE WILL TRACK NORTHWARD
ALONG THE EAST COAST AND THROUGH WESTERN NEW ENGLAND TONIGHT.
STRONG SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS
WILL DEVELOP IN RESPONSE. WINDS ON THE OUTER WATERS MAY
OCCASIONALLY GUST TO NEAR 50 KNOTS LATE TONIGHT AND EARLY
WEDNESDAY MORNING.

ANZ150>154-281100-
/O.CON.KGYX.GL.W.0040.111228T0200Z-111228T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
634 AM EST TUE DEC 27 2011

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 50 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
910 
WHUS71 KGYX 271612
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1112 AM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

.STRONG AND RAPIDLY DEEPENING LOW PRESSURE WILL TRACK NORTHWARD
ALONG THE EAST COAST AND THROUGH WESTERN NEW ENGLAND TONIGHT.
STRONG SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO
45 KNOTS WILL DEVELOP IN RESPONSE. WINDS ON THE OUTER WATERS MAY
OCCASIONALLY GUST TO NEAR 50 KNOTS LATE TONIGHT AND EARLY
WEDNESDAY MORNING.

ANZ150>154-280715-
/O.EXT.KGYX.GL.W.0040.111227T1612Z-111228T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1112 AM EST TUE DEC 27 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 50 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
789 
WHUS71 KGYX 271927
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
227 PM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

.STRONG AND RAPIDLY DEEPENING LOW PRESSURE WILL TRACK NORTHWARD
ALONG THE EAST COAST AND THROUGH EASTERN NEW YORK TONIGHT. STRONG
SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS WILL
DEVELOP IN RESPONSE. WINDS ON THE OUTER WATERS MAY OCCASIONALLY
GUST TO NEAR 50 KNOTS LATE TONIGHT AND EARLY WEDNESDAY MORNING.

ANZ150>154-281030-
/O.CON.KGYX.GL.W.0040.000000T0000Z-111228T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
227 PM EST TUE DEC 27 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
720 
WHUS71 KGYX 280317
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1017 PM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

.STRONG AND RAPIDLY DEEPENING LOW PRESSURE WILL TRACK NORTHWARD
ALONG THE EAST COAST AND THROUGH EASTERN NEW YORK OVERNIGHT. STRONG
SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS WILL
DEVELOP IN RESPONSE. WINDS ON THE OUTER WATERS MAY OCCASIONALLY
GUST TO NEAR 50 KNOTS LATE TONIGHT AND EARLY WEDNESDAY MORNING.

ANZ150>154-281000-
/O.EXT.KGYX.GL.W.0040.000000T0000Z-111228T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1017 PM EST TUE DEC 27 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 
  KT. SEAS BUILDING TO AS HIGH AS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
455 
WHUS71 KGYX 280754
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
254 AM EST WED DEC 28 2011

...GALES CONTINUE THROUGH EARLY THURSDAY MORNING...

.A STRONG SOUTHEAST FLOW WILL CONTINUE OVER THE GULF OF MAINE
AHEAD OF A COLD FRONT MOVING IN FROM THE WEST EARLY THIS MORNING.
THERE WILL BE A BRIEF BREAK IN THE STRONGER WINDS AFTER THIS FRONT
MOVES THROUGH. BUT ANOTHER STRONG FRONT WILL MOVE IN FROM THE
NORTHWEST THIS AFTERNOON... WITH GALES RESUMING THIS AFTERNOON AND
LASTING THROUGH THURSDAY MORNING.

ANZ150>154-282315-
/O.EXT.KGYX.GL.W.0040.000000T0000Z-111229T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
254 AM EST WED DEC 28 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...SOUTHEAST WINDS WILL GUST TO 40 KT EARLY THIS MORNING.
  THERE WILL BE A LULL WITH LIGHTER SOUTHWEST WINDS AFTER
  DAYBREAK... BUT NORTHWESTERLY GALES WILL RESUME BEHIND A COLD
  FRONT THIS AFTERNOON AND LAST THROUGH EARLY THURSDAY MORNING.

* SEAS...10 TO 15 FT SEAS ARE OCCURRING. THESE WILL BEGIN TO
  SUBSIDE LATER THIS MORNING... BUT WILL STAY 5 TO 10 FT THROUGH
  EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
164 
WHUS71 KGYX 281453
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
953 AM EST WED DEC 28 2011

...GALES CONTINUE THROUGH EARLY THURSDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE WATERS TODAY AS AN INTENSIFYING
LOW PRESSURE SYSTEM MOVES INTO THE MARITIMES. COLD WEST OR
NORTHWEST WINDS WILL DEVELOP TODAY WITH GALE FORCE GUSTS. THE
STRONG WINDS WILL CONTINUE THROUGH TONIGHT THEN FINALLY EASE UP
SLOWLY ON THURSDAY.

ANZ150>154-290600-
/O.CON.KGYX.GL.W.0040.000000T0000Z-111229T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
953 AM EST WED DEC 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...WEST OR NORTHWEST WINDS 15 TO 30 KT WITH GUSTS OF 35 TO
  40 KT TODAY THROUGH TONIGHT AND INTO THURSDAY MORNING.

* SEAS...6 TO 15 FEET AND SLOWLY SUBSIDING TODAY THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
219 
WHUS71 KGYX 281952
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
252 PM EST WED DEC 28 2011

...GALES CONTINUE THROUGH EARLY THURSDAY...

.A COLD FRONT WILL MOVE OUT TO SEA EARLY THIS EVENING AS AN
INTENSIFYING LOW PRESSURE SYSTEM MOVES INTO THE MARITIMES. COLD
WEST OR NORTHWEST WINDS WILL SEE GALE FORCE GUSTS TONIGHT THROUGH
MOST OF THURSDAY...FINALLY EASING UP LATE THURSDAY AND THURSDAY
NIGHT.

ANZ150>154-291200-
/O.EXT.KGYX.GL.W.0040.000000T0000Z-111229T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
252 PM EST WED DEC 28 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THURSDAY...

* WINDS...WEST 15 TO 30 KT WITH GUSTS OF 35 TO 40 KT.

* SEAS...5 TO 10 FEET THIS EVENING...GRADUALLY SUBSIDING TO 2 TO
  6 FT OVERNIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
213 
WHUS71 KGYX 290315
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1015 PM EST WED DEC 28 2011

...GALES CONTINUE THROUGH EARLY THURSDAY...

.A COLD FRONT MOVED OUT TO SEA EARLIER THIS EVENING AS AN
INTENSIFYING LOW PRESSURE SYSTEM MOVEED INTO THE MARITIMES. COLD
WEST OR NORTHWEST WINDS WILL CAUSE GALE FORCE GUSTS TONIGHT
THROUGH MOST OF THURSDAY...FINALLY EASING UP LATE THURSDAY AND
THURSDAY NIGHT.

ANZ150>154-291815-
/O.CON.KGYX.GL.W.0040.000000T0000Z-111229T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1015 PM EST WED DEC 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
609 
WHUS71 KGYX 291212
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
712 AM EST THU DEC 29 2011

...GALES CONTINUE THROUGH EARLY THURSDAY...

.A COLD WEST NORTHWEST FLOW WILL CONTINUE TO BRING GALE CONDITIONS
OVER THE WATERS TODAY.

ANZ150>154-292200-
/O.CON.KGYX.GL.W.0040.000000T0000Z-111229T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
712 AM EST THU DEC 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET... WITH THE HIGHER WAVES FURTHER FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 26, 3:12 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 26, 3:12 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
312 PM EST MON DEC 26 2011

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT AND WILL MOVE
OFFSHORE. LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST ON TUESDAY
AND WILL MOVE NORTH THROUGH EASTERN NEW YORK TUESDAY NIGHT. A
TRAILING COLD FRONT WILL CROSS THE AREA EARLY WEDNESDAY AS LOW
PRESSURE MOVES INTO EASTERN QUEBEC. A STRONG NORTHWEST FLOW WILL
SET UP BEHIND THE FRONT ON WEDNESDAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST WEDNESDAY NIGHT AND THURSDAY. A WARM FRONT WILL
SHIFT INTO NEW ENGLAND THURSDAY NIGHT AND STALL. LOW PRESSURE WILL
TRACK EAST FROM THE GREAT LAKES ALONG THIS BOUNDARY ON FRIDAY
MOVING INTO NORTHERN NEW ENGLAND BY EVENING. LOW PRESSURE WILL
SHIFT INTO THE MARITIMES FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN
FROM THE WEST. HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH
SATURDAY AND WILL SHIFT OFFSHORE ON SUNDAY AS A WARM FRONT MOVES
IN FROM THE SOUTHWEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
MOSTLY CLEAR AND COLD NIGHT IN STORE FOR MUCH OF THE FORECAST
AREA. EXPECT SOME VARIABLE HIGH CLOUDS ESPECIALLY IN NORTHERN
ZONES BUT SHOULD NOT HAVE MUCH AFFECT ON TEMPS WHICH WILL RANGE
FROM THE SINGLE NUMBERS IN THE NORTH TO THE TEENS IN THE SOUTH.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
INCREASING CLOUDS ON TUESDAY AS LOW PRESSURE HEADS NORTHEAST OUT
OF THE OHIO VALLEY. WILL SEE A CHANCE OF SHOWERS IN WESTERN ZONES
BY LATE AFTERNOON AS A BROAD AREA OF OVER-RUNNING AHEAD OF THE LOW
SHIFTS INTO THE NORTHEAST. WILL SEE TEMPERATURES WELL ABOVE NORMAL
WITH READINGS FROM THE MID TO UPPER 30S IN THE NORTH AND LOWER TO
MID 40S IN THE SOUTH.

LOW PRESSURE WILL MOVE NORTH THROUGH EASTERN NEW YORK TUESDAY
NIGHT KEEPING THE FORECAST AREA ON THE WARM SIDE OF THE STORM.
COULD SEE SOME MIXED PRECIPITATION IN THE MOUNTAINS AT THE ONSET
BUT SHOULD QUICKLY GO OVER TO ALL RAIN AS STRONG SOUTHEAST FLOW
DEVELOPS ACROSS THE REGION. WILL SEE STEADY OR SLOWLY RISING
TEMPERATURES DURING THE NIGHT. EXPECTING HEAVIEST RAINFALL IN THE
FOOTHILLS AND EASTERN FLANKS OF THE WHITE MOUNTAINS IN FAVORABLE
UPSLOPE LOCATIONS. EXPECTING AROUND AN INCH TO AN INCH AND A HALF
BEFORE RAIN SHIFTS OFF TO THE NORTHEAST AFTER MIDNIGHT. WILL BE A
BREEZY NIGHT AS STRONG LOW LEVEL JET MOVES THROUGH THE REGION
AFTER MIDNIGHT. WIND SPEEDS MAY APPROACH ADVISORY LEVELS IN SOME
PLACES BUT NOT PLANNING ANY HEADLINES AT THIS TIME. CAN'T RULE OUT
A RUMBLE OF THUNDER OVERNIGHT BUT NOT WIDESPREAD ENOUGH TO WARRANT
MENTION IN THE FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A NEGATIVE TILTED AND FAIRLY STRONG SHORT WAVE TROF ROTATES THRU
ON WEDNESDAY AS THE SFC LOW AND TRAILING FNT MOVE INTO THE
MARITIMES AND COLD AIR FOLLOWS. THIS WILL GIVE US -SHRA CHANGING
TO -SHSN FROM W TO E DURING THE DAY. HIGH TEMPS OCCUR IN THE
MORNING THEN FALL THE REST OF THE DAY. WINDS PICK UP DURING THE
DAY...MORE SO LATER IN THE DAY AS THE NW GRADIENT INCREASES AND
WINDS BEGIN TO LINE UP SFC TO H5 BEHIND THE UPR LVL TROF.

AN UPR LVL SHORT WAVE MOVES THRU WITH A SFC LOW ON FRIDAY. TEMPS
COLD ENOUGH FOR A PERIOD OF SOME -SN. HIGH PRES FOLLOWS FOR
SATURDAY THEN ANOTHER UPR LVL SYSTEM AND SFC LOW MOVE THRU ON
SUNDAY WITH ANOTHER CHC OF -SN. FAIR WX FOLLOWS FOR MONDAY WITH NO
EXCEPTIONALLY COLD AIR IN SIGHT.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR WEDNESDAY
AND WEDNESDAY NGT. USED GMOS FOR REST OF THE  LONG TERM
FCST...EXCEPT USED A BLEND OF GFS AND MEX MOS GUIDANCE FOR MAX AND
MIN TEMPS DUE TO COLD BIAS IN GMOS.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM...VFR TONIGHT THROUGH TUESDAY. IFR/LIFR CEILINGS
WILL DEVELOP TUESDAY EVENING.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...

&&

.MARINE...
SHORT TERM...GALE WARNING FOR TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...WINDS PICK UP FROM THE NW
ON WEDNESDAY...LIKELY TO GALE FORCE AND CONT WEDNESDAY NGT THRU
MUCH OF THURSDAY AS THE PRES GRADIENT STRENGTHENS BEHIND THE
DEPARTING STORM SYSTEM AND COLD AIR ADVECTION OVER THE WARMER
WATER ENHANCES THE WIND. WINDS BELOW GALE FORCE THE REST OF THE
LONG TERM PERIOD THOUGH SCA CONDITIONS PSBL WITH PASSING SFC LOW
ON FRIDAY AND IN NW FLOW BEHIND THIS LOW ON SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 9 PM TUESDAY TO 6 AM EST WEDNESDAY FOR
     ANZ150>154.

&&
Hazardous weather outlook, Dec 26, 3:15 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
315 PM EST MON DEC 26 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-272015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
315 PM EST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-272015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
315 PM EST MON DEC 26 2011

...GALE WARNING IN EFFECT FROM 9 PM TUESDAY TO 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.